Alert archive / West Virginia / Flash Flood Warnings in 2022
Flash Flood Warning 51, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 27, 2022, 10:56 AM EDT for Logan County, Mingo County, West Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2022, 10:56 AM EDT (14:56 UTC)
- Expired
- Jul 27, 2022, 3:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 1:46 PM EDT | FLASH FLOOD | Delbarton, WV | PER MINGO COUNTY DISPATCH- HIGH WATER REPORTED AT SEVERAL PLACES IN THE TOWN OF DELBARTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
198
WGUS51 KRLX 271456
FFWRLX
WVC045-059-271900-
/O.NEW.KRLX.FF.W.0051.220727T1456Z-220727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1056 AM EDT Wed Jul 27 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southern Logan County in southern West Virginia...
Central Mingo County in southern West Virginia...
* Until 300 PM EDT.
* At 1056 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Williamson, Logan, Man, Delbarton, Holden, Mount Gay-Shamrock, Red
Jacket, Mallory, Chattaroy, Amherstdale-Robinette, West Logan,
Switzer, Chauncey, Mount Gay, Sarah Ann, Verdunville, Varney,
Myrtle, Bruno and Blair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3783 8236 3790 8178 3785 8177 3777 8171
3776 8177 3769 8181 3765 8223 3766 8226
3768 8230 3770 8230 3774 8233 3776 8231
3776 8233 3778 8233 3777 8234 3778 8234
3780 8238 3782 8238 3781 8240 3782 8240
FLASH FLOOD...RADAR INDICATED
$$
KH2 follow-up statements
671
WGUS71 KRLX 271736
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
136 PM EDT Wed Jul 27 2022
WVC045-059-271900-
/O.CON.KRLX.FF.W.0051.000000T0000Z-220727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan WV-Mingo WV-
136 PM EDT Wed Jul 27 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON FOR SOUTHERN LOGAN AND CENTRAL MINGO COUNTIES...
At 136 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Williamson, Logan, Man, Delbarton, Holden, Mount Gay-Shamrock, Red
Jacket, Mallory, Chattaroy, Amherstdale-Robinette, West Logan,
Switzer, Chauncey, Mount Gay, Sarah Ann, Verdunville, Varney,
Myrtle, Bruno and Blair.
Heavy rain continues to move into the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3783 8236 3790 8178 3785 8177 3777 8171
3776 8177 3769 8181 3765 8223 3766 8226
3768 8230 3770 8230 3774 8233 3776 8231
3776 8233 3778 8233 3777 8234 3778 8234
3780 8238 3782 8238 3781 8240 3782 8240
FLASH FLOOD...RADAR INDICATED
$$
KH797
WGUS71 KRLX 271857
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
257 PM EDT Wed Jul 27 2022
WVC045-059-271907-
/O.EXP.KRLX.FF.W.0051.000000T0000Z-220727T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan WV-Mingo WV-
257 PM EDT Wed Jul 27 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM EDT THIS AFTERNOON FOR
SOUTHERN LOGAN AND CENTRAL MINGO COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Friday for portions
of northeast Kentucky, southeast Ohio, southwest Virginia and West
Virginia.
LAT...LON 3783 8236 3790 8178 3785 8177 3777 8171
3776 8177 3769 8181 3765 8223 3766 8226
3768 8230 3770 8230 3774 8233 3776 8231
3776 8233 3778 8233 3777 8234 3778 8234
3780 8238 3782 8238 3781 8240 3782 8240
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 8:09 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 8:09 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
809 AM EDT Wed Jul 27 2022
.SYNOPSIS...
A frontal boundary will remain near the area through today,
with another front moving through on Friday. Rounds of showers
and thunderstorms will provide for a threat of flooding.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 808 AM Wednesday...
Based on current radar and near-term guidance, have bumped up
PoPs for today, especially across central and southern portions
of the region. Have made some other minor tweaks to other
weather parameters as well.
As of 430 AM Wednesday...
Rain showers continue to pass through the southeast portion of the
CWA and additional showers are approaching from the west.
Precipitation is expected to become more widespread through the
morning, with thunderstorms also possible. Activity will likely
continue into tonight as a frontal boundary remains in the
vicinity. Shortwave energy tracking through generally zonal
upper level flow is expected to provide additional assistance to
shower and storm development today and tonight.
Moderate instability this afternoon and evening could allow for
a few storms to become severe, with damaging wind and possibly
hail. Though this potential could be lessened by the activity
this morning.
With precipitable water in the 2" range, showers and storms are
expected to be efficient rain producers. Locations that have
already experienced higher rainfall amounts prior to today will
be especially susceptible to flash flooding. Due to concerns
over flooding today and tonight, a moderate (~40-69%) risk of
excessive rainfall covers portions of northeast KY, southwest
VA, and central and southern WV. The risk begins to decrease to
the northwest, stepping down to a slight (~15-39%) risk towards
northern WV, and a marginal (~5-14%) risk in southeast Ohio.
With the potential for flash flooding today and tonight, and
then additional rainfall expected beyond the near term period,
a Flood Watch remains in effect through Friday morning.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 440 AM Wednesday...
A cold front will push through our region on Friday before exiting
early Saturday. Watching for the possibility of heavy rain on Friday
as this front drifts south. Will be monitoring closely following the
flash flooding that has taken place in the past few days. Rounds of
showers are possible throughout the weekend in our southern counties
as shortwave perturbations push through our area behind this front,
while northern counties will see drier weather on Saturday. Models
differ slightly on timing and location of waves pushing through.
Lingering cloud cover will stay throughout the duration of the
weekend with warm and muggy conditions.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 440 AM Wednesday...
Showers possible, with storms possible south of I-64, as high
pressure exits the region and shortwave disturbances take aim on
Sunday. Early next week an upper level disturbance forms over the
Great Lakes and tracks our direction, bringing more unsettled
weather to start the new work week. Models are not in agreement on
timing nor positioning of this system. However they all seem to move
it out of our area sometime on Wednesday and thus decreasing our
PoPs and drying out our weather mid week.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
As of 650 AM Wednesday...
Sub-VFR ceilings are expected to continue at most sites as
showers and thunderstorms become more widespread through the
morning. Ceilings may begin to lift toward evening, then are
expected to lower again as precipitation continues overnight.
Heavy rainfall and some BR will result in periods of MVFR or
worse visibilities throughout the TAF period.
Winds are expected to increase to around 6-12KTs out of the
south to southwest during the day, with a few gusts possible at
times. Winds then become light overnight.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Extent of sub-VFR CIGs/VIS may vary. Onset
time of showers/storms may also vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY L L H H H H L H H H H H
HTS CONSISTENCY M M H H H H H H H H H H
BKW CONSISTENCY H H H H H H H M H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H M M H H
CKB CONSISTENCY L H H H H H H H H H H H
AFTER 12Z THURSDAY...
IFR in rounds of showers and thunderstorms, and possible
overnight/early morning fog and stratus, throughout the
remainder of work week.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ005>008-013>018-
024>030-033-034-039-515>526.
OH...Flood Watch through Friday morning for OHZ083-085>087.
KY...Flood Watch through Friday morning for KYZ101>103-105.
VA...Flood Watch through Friday morning for VAZ003-004.
&&
SYNOPSIS...RPY/JLB/LC
NEAR TERM...JSH/JLB
SHORT TERM...RPY/LC
LONG TERM...RPY/LC
AVIATION...JLBHazardous weather outlook, Jul 27, 5:17 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 517 AM EDT Wed Jul 27 2022 KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>030- 033-034-039-515>526-280930- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-McDowell-Wyoming-Upshur-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 517 AM EDT Wed Jul 27 2022 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a marginal risk that thunderstorms this afternoon and evening could produce damaging wind gusts and possibly large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a marginal risk that thunderstorms on Thursday and Friday could produce damaging wind gusts and possibly large hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ009>011-019-020-031-032-040-280930- Wood-Pleasants-Tyler-Ritchie-Doddridge-Harrison-Taylor-Barbour- 517 AM EDT Wed Jul 27 2022 This Hazardous Weather Outlook is for portions of central West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. There is a slight risk of flash flooding with showers and storms today and tonight. There is also a marginal risk that thunderstorms this afternoon and evening could produce damaging wind gusts and possibly large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A front is expected to linger over the region for much of the work week. With rounds of showers and thunderstorms, the chances for flash flooding increases each day. A flash flood watch may be needed should confidence increase. There is also a marginal risk that thunderstorms on Thursday and Friday could produce damaging wind gusts and possibly large hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-084-280930- Perry-Morgan-Athens-Washington-Vinton- 517 AM EDT Wed Jul 27 2022 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. There is a marginal risk of flash flooding with showers and storms today and tonight. There is also a marginal risk that thunderstorms this afternoon and evening could produce damaging wind gusts and possibly large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A front is expected to linger over the region for much of the work week. With rounds of showers and thunderstorms, the chances for flash flooding increases each day. A flash flood watch may be needed should confidence increase. There is also a marginal risk that thunderstorms on Thursday could produce damaging wind gusts and possibly large hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jul 27, 9:10 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 AM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 4 NE BABCOCK STATE PARK 38.03N 80.91W
07/27/2022 FAYETTE WV EMERGENCY MNGR
RT 41 IN THE AREA OF STONEHOUSE ROAD CLOSED
DUE TO HIGH WATER. A WATER RESCUE OF A
STRANDED MOTORIST TOOK PLACE THERE
OVERNIGHT.
&&
ABELocal storm report, Jul 27, 9:18 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
918 AM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 2 ESE OAK HILL 37.98N 81.12W
07/27/2022 FAYETTE WV BROADCAST MEDIA
WATER OVER/BLOCKING MINDEN RD, NEAR MCKINNEY
RD.
&&
KHLocal storm report, Jul 27, 9:49 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 AM EDT WED JUL 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD OAKWOOD 37.21N 82.02W
07/27/2022 BUCHANAN VA PUBLIC
LITTLE GARDEN CREEK IS OUT OF ITS BANKS AND
FLOODING LITTLE GARDEN CREEK ROAD, VIA
SOCIAL MEDIA PICTURE.
&&
WEBBSpecial weather statement, Jul 27, 9:55 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Charleston WV
955 AM EDT Wed Jul 27 2022
WVZ006>008-014-015-271445-
Jackson WV-Mason WV-Kanawha WV-Cabell WV-Putnam WV-
955 AM EDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of Mason, northeastern
Cabell, northwestern Kanawha, Putnam and southwestern Jackson
Counties through 1045 AM EDT...
At 954 AM EDT, Doppler radar was tracking a strong thunderstorm over
Buffalo, or near Winfield, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, Nitro, Winfield, Jefferson, South Charleston, St. Albans,
Dunbar, Hurricane, Milton, Eleanor, Buffalo, Poca, Culloden,
Institute, Cross Lanes, Teays Valley, Tornado, Bancroft, Leon and
Given.
This includes the following highways...
Interstate 77 in West Virginia near mile marker 143.
Interstate 64 in West Virginia between mile markers 24 and 53.
Route 119 between mile markers 74 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3859 8220 3860 8218 3862 8217 3868 8219
3871 8218 3874 8219 3881 8219 3891 8174
3831 8171 3841 8220
TIME...MOT...LOC 1354Z 276DEG 39KT 3858 8196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Jul 27, 10:10 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
1010 AM EDT Wed Jul 27 2022
WVZ024-025-271500-
Logan WV-Mingo WV-
1010 AM EDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of Mingo and western
Logan Counties through 1100 AM EDT...
At 1009 AM EDT, Doppler radar was tracking a strong thunderstorm near
Oppy, or 10 miles north of Williamson, moving east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delbarton, Red Jacket, Holden, Chattaroy, Mount Gay-Shamrock,
Verdunville, Dingess, Myrtle, Varney, Meador, Lenore and Breeden.
This includes Route 119 between mile markers 1 and 26, and near mile
marker 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3769 8230 3770 8230 3774 8233 3776 8231
3776 8233 3778 8232 3782 8239 3787 8239
3793 8233 3800 8205 3759 8204
TIME...MOT...LOC 1409Z 269DEG 47KT 3783 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Jul 27, 10:16 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
1016 AM EDT Wed Jul 27 2022
WVZ008-015-016-018-026-027-517-519-271500-
Calhoun WV-Jackson WV-Clay WV-Roane WV-Boone WV-Kanawha WV-
Northwest Nicholas WV-Northwest Fayette WV-
1016 AM EDT Wed Jul 27 2022
...A strong thunderstorm will impact portions of central Calhoun,
west central Nicholas, Kanawha, Roane, Clay, southeastern Jackson,
northwestern Fayette and northeastern Boone Counties through 1100 AM
EDT...
At 1015 AM EDT, Doppler radar was tracking a strong thunderstorm over
Sissonville, or 12 miles northeast of Nitro, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, Ripley, Fayetteville, Spencer, Grantsville, Clay, South
Charleston, Oak Hill, Sissonville, Montgomery, Chesapeake, Marmet,
Ansted, Belle, Clendenin, Cedar Grove, East Bank, Glasgow, Smithers
and Gauley Bridge.
This includes the following highways...
Interstate 79 between mile markers 1 and 39.
Interstate 77 in West Virginia between mile markers 96 and 135, and
between mile markers 139 and 140, and near mile marker 144.
Interstate 64 in West Virginia between mile markers 55 and 57.
West Virginia Turnpike between mile markers 61 and 95.
Route 119 between mile markers 77 and 80.
Route 19 between mile markers 13 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
&&
LAT...LON 3892 8107 3800 8100 3798 8136 3802 8169
3861 8172 3863 8170 3865 8172 3890 8173
3891 8138 3890 8134 3891 8129
TIME...MOT...LOC 1415Z 270DEG 55KT 3854 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:27 PM EDT | Special Weather Statement | RLX | Fayette | 108 min |
| Jul 27, 1:21 AM EDT | Special Weather Statement | RLX | Logan | 54 min |
| Jul 27, 3:06 AM EDT | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 5 hr |
| Jul 27, 3:38 AM EDT | Flash Flood Warning | RLX | Fayette | 4 hr |
| Jul 27, 5:07 AM EDT | Special Weather Statement | RLX | Nicholas | 83 min |
| Jul 27, 5:11 AM EDT | Special Weather Statement | RLX | Wyoming | 94 min |
| Jul 27, 5:49 AM EDT | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 5 hr |
| Jul 27, 6:55 AM EDT | Flash Flood Warning | RLX | McDowell | 5 hr |
| Jul 27, 7:52 AM EDT | Areal Flood Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 4 hr |
| Jul 27, 9:55 AM EDT | Special Weather Statement | RLX | Mason, Putnam | 50 min |
| Jul 27, 10:10 AM EDT | Special Weather Statement | RLX | Mingo | 50 min |
| Jul 27, 10:16 AM EDT | Special Weather Statement | RLX | Calhoun, Clay, Fayette, Jackson, Kanawha, Roane | 44 min |
| Jul 27, 10:44 AM EDT | Areal Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 4 hr |
| Jul 27, 11:09 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Nicholas | 36 min |
| Jul 27, 11:56 AM EDT | Special Weather Statement | RLX | Webster | 34 min |
| Jul 27, 12:46 PM EDT | Special Weather Statement | RLX | Cabell | 29 min |
| Jul 27, 1:00 PM EDT | Special Weather Statement | RLX | Wayne | 15 min |
| Jul 27, 1:06 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 39 min |
| Jul 27, 1:14 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam | 31 min |
| Jul 27, 1:16 PM EDT | Special Weather Statement | RLX | Cabell, Wayne | 29 min |
| Jul 27, 1:28 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 32 min |
| Jul 27, 1:39 PM EDT | Special Weather Statement | RLX | Roane, Wirt | 36 min |
| Jul 27, 1:45 PM EDT | Special Weather Statement | RLX | Lincoln, Putnam, Wayne | 30 min |
| Jul 27, 1:59 PM EDT | Special Weather Statement | RLX | Logan | 31 min |
| Jul 27, 2:14 PM EDT | Special Weather Statement | RLX | Boone, Kanawha, Lincoln, Logan, Mingo | 31 min |
| Jul 27, 2:29 PM EDT | Special Weather Statement | RLX | Wyoming | 46 min |
| Jul 27, 2:43 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Logan | 47 min |
| Jul 27, 3:29 PM EDT | Special Weather Statement | RLX | Wyoming | 31 min |
| Jul 27, 3:58 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 32 min |
| Jul 27, 4:25 PM EDT | Flash Flood Warning | RLX | Logan, McDowell, Mingo, Wyoming | 2 hr |
| Jul 27, 6:32 PM EDT | Areal Flood Warning | RLX | Logan, McDowell, Mingo, Wyoming | 58 min |
| Jul 27, 6:45 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 30 min |
Nearby
Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.